Alert archive / Tennessee / Flood Watches in 2021

Flood Watch 1, NWS Nashville, TN

February 27, 202138 counties in Tennessee

NWS Nashville, TN issued this flood watch at Feb 27, 2021, 2:50 AM CST for 38 counties in Tennessee. It took effect at Feb 28, 2021, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2021, 2:50 AM CST (08:50 UTC)
In effect from
Feb 28, 2021, 6:00 AM CST
Expired
Mar 1, 2021, 6:00 AM CST
In force
24 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WGUS64 KOHX 270850
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
250 AM CST Sat Feb 27 2021

TNZ005>011-023>034-056>060-062>066-078-080-093-094-271700-
/O.NEW.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, 
Waynesboro, and Lawrenceburg
250 AM CST Sat Feb 27 2021

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

The National Weather Service in Nashville has issued a

* Flood Watch for a portion of Middle Tennessee, including the 
  following areas, Cannon, Cheatham, Clay, Cumberland, Davidson, 
  De Kalb, Dickson, Fentress, Hickman, Houston, Humphreys, 
  Jackson, Lawrence, Lewis, Macon, Maury, Montgomery, Overton, 
  Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Van Buren, Warren, Wayne, White, 
  Williamson, and Wilson. 

* From Sunday morning through late Sunday night

* Several rounds of rainfall today through Sunday night will cause
  excessive rain amounts of 2 to 4 inches, with local spots
  receiving 4+ inches.  

* Heavy rainfall may cause excess runoff and localized flooding 
  issues in the Watch area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
3 follow-up statements
429 
WGUS64 KOHX 271624
FFAOHX

Flood Watch
National Weather Service Nashville TN
1024 AM CST Sat Feb 27 2021

TNZ005>011-023>034-056>060-062>066-078-080-093-094-281000-
/O.CON.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, 
Waynesboro, and Lawrenceburg
1024 AM CST Sat Feb 27 2021

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

The Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, 
  Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, 
  Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, 
  Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Van Buren, Warren, Wayne, White, 
  Williamson, and Wilson. 

* From Sunday morning through late Sunday night

* Several rounds of rainfall today through Sunday night will 
  cause excessive rain amounts of 2 to 4 inches, with local 
  spots receiving 4+ inches. 

* Heavy rainfall may cause excess runoff and localized flooding 
  issues in the Watch area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
JB Wright
390 
WGUS64 KOHX 280902
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
302 AM CST Sun Feb 28 2021

TNZ061-075-077-079-095-282000-
/O.EXA.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Bedford-Coffee-Grundy-Giles-
Including the cities of Lewisburg, Shelbyville, Tullahoma, 
Manchester, Altamont, Coalmont, and Pulaski
302 AM CST Sun Feb 28 2021

...FLOOD WATCH IN EFFECT FROM 6 AM CST THIS MORNING THROUGH LATE
TONIGHT...

The National Weather Service in Nashville has expanded the

* Flood Watch to include a portion of Middle Tennessee, 
  including the following areas, Bedford, Coffee, Giles, Grundy, 
  and Marshall. 

* From 6 AM CST this morning through late tonight

* Additional rainfall today and tonight will cause excessive rain
  amounts of 1 to 2 inches, with local spots receiving 2+ inches. 

* Already saturated grounds and heavy rainfall may cause excess
  runoff and flooding issues in the Watch area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

TNZ005>011-023>034-056>060-062>066-078-080-093-094-282000-
/O.CON.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, 
Waynesboro, and Lawrenceburg
302 AM CST Sun Feb 28 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST THIS MORNING
THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, 
  Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, 
  Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, 
  Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Van Buren, Warren, Wayne, White, 
  Williamson, and Wilson. 

* From 6 AM CST this morning through late tonight

* Additional rainfall today and tonight will cause excessive rain
  amounts of 1 to 2 inches, with local spots receiving 2+ inches. 

* Already saturated grounds and heavy rainfall will cause excess 
  runoff and flooding issues in the Watch area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
046 
WGUS64 KOHX 281928
FFAOHX

Flood Watch
National Weather Service Nashville TN
128 PM CST Sun Feb 28 2021

TNZ005>011-023>034-056>060-062>066-078-080-093-094-011200-
/O.CON.KOHX.FA.A.0001.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-Wayne-
Lawrence-
Including the cities of Goodlettsville, Crossville, Carthage, 
Smyrna, Lawrenceburg, McEwen, Clarksville, La Vergne, Jamestown, 
Springfield, Linden, Waverly, Columbia, Brentwood, Woodbury, 
McMinnville, Nashville, Spencer, Kingston Springs, Ashland City, 
Dickson, Waynesboro, South Carthage, Sparta, Smithville, 
Murfreesboro, Cookeville, New Johnsonville, Livingston, Lafayette, 
Franklin, Gainesboro, Hartsville, Allardt, Tennessee Ridge, 
Centerville, Dover, Byrdstown, Lobelville, Mount Juliet, Lebanon, 
Clifton, Celina, Hendersonville, Hohenwald, Gordonsville, Erin, and 
Gallatin
128 PM CST Sun Feb 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, Dickson, 
  Fentress, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, 
  Macon, Maury, Montgomery, Overton, Perry, Pickett, Putnam, 
  Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Van 
  Buren, Warren, Wayne, White, Williamson and Wilson.

* Through late tonight

* Showers and thunderstorms will produce intense rainfall rates in 
  excess of 2 inches per hour at times, with total amounts through 
  tonight ranging from 1 to 2 inches. Locally higher amounts may be 
  possible.

* Runoff from these storms will quickly overwhelm poor draining 
  areas as well as small creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

TNZ061-075-077-079-095-011200-
/O.CON.KOHX.FA.A.0001.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Bedford-Coffee-Grundy-Giles-
Including the cities of Tullahoma, Pulaski, Coalmont, Manchester, 
Altamont, Lewisburg, and Shelbyville
128 PM CST Sun Feb 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Coffee, Giles, Grundy and Marshall.

* Through late tonight

* Showers and thunderstorms will produce intense rainfall rates in 
  excess of 2 inches per hour at times, with total amounts through 
  tonight ranging from 1 to 2 inches. Locally higher amounts may be 
  possible.

* Runoff from these storms will quickly overwhelm poor draining 
  areas as well as small creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

LaRosa

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Feb 26, 10:40 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 26, 10:40 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1040 PM CST Fri Feb 26 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Rain, rain, and more rain continues to be the primary topic of our
discussion as we have started on our rain parade today. Showers
continue across along the TN/AL border, but have continued to
drift eastward through the day. Should see a break this afternoon
for most with another round of showers arriving tonight as the
boundary to our south drifts up into our area. Tonight through
tomorrow morning, expect to see an additional 0.5"-1" for most of
the area with those in our northwestern counties seeing closer to
a couple tenths and those to our southeast and east seeing amounts
closer to 1.5". Should see another decent break for most of the
area tomorrow afternoon, although I wouldn't be shocked if some
showers linger especially along the TN/AL border. Another quick
shot of showers will pass to our north Saturday evening, although
the heaviest bands should stay out of our area thankfully.
Unfortunately, that will not be the case on Sunday as more showers
move into the area. With the recent rains we've seen and will see
tomorrow, Sunday will be the tipping point that may begin to
overwhelm some areas and we could begin to see some flooding.
Expecting widespread amounts of about 1.5" to 2"+ to fall on
Sunday alone, which will likely cause some issues to arise by
midday Sunday into Sunday afternoon. If you live in a flood prone
area, it would be wise to keep an eye on things this weekend and
especially on Sunday.

When all is said and done on Monday, still expecting for most of
the area to receive upwards of 3-4"+ with the highest amounts
likely across our southern and eastern counties. There will be a
little bit of instability over the next few days, but lapse rates
are not the best. Still, I wouldn't be surprised if we get a
rumble or two of thunder, but not expecting anything more than
that as flooding is our primary concern with this one. By Monday
morning showers will slowly be exiting the area with conditions
improving by the afternoon.

Tuesday and beyond the forecast becomes unsettled as there are
distinct differences between some of the global models. Have
carried slight chance to chance pops through much of the second
half of next week to account for this. The one thing models do
seem to agree on is that old man winter won't be returning anytime
soon. Temps look to remain near normal for much of next week with
highs in the mid to upper 50s and lows in the upper 30s.

&&

.AVIATION...
06Z TAF DISCUSSION.

Soupy airmass in place and this has combined with a developing
sfc trough upstream tonight. As this feature moves our way, we
will continue to see widespread rain shower activity spread
northward through the taf sites through 08Z. Look for IFR
conditions to prevail for the bulk of the taf period. However, the
widespread rainfall should taper off to vcnty coverage after 12Z.
Look for the rainfall to redevelop again around 00Z as a warm
front lifts northward.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........21
Hazardous weather outlook, Feb 26, 4:54 AM CST, 21 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
454 AM CST Fri Feb 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
454 AM CST Fri Feb 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

The first round of several rounds of rain will occur today and
tonight. An inch of rain south to one-half inch north is possible.
The flood threat through tonight however is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several waves of moderate to heavy rain are expected across Middle
Tennessee from early Saturday morning through Monday, with the
heaviest rainfall anticipated on Sunday. Current indications are that
anywhere from 2 to 4 inches of rain could fall from Saturday through
Monday, with higher totals possible. These rainfall amounts could
cause flooding in some areas, along with likely rises on area rivers
and lakes starting Sunday and lasting into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 10:44 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Perry3 hr
Feb 27, 5:48 PM CSTRiver Flood AdvisoryOHXDavidson4 days

Nearby

Flood Watches in Tennessee, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.